Alert archive / Louisiana / Gale Warnings in 2016
Gale Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Dec 8, 2016, 3:48 AM CST. It took effect at Dec 8, 2016, 9:00 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 3:48 AM CST (09:48 UTC)
- In effect from
- Dec 8, 2016, 9:00 AM CST
- Expired
- Dec 9, 2016, 9:00 AM CST
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
061 WHUS74 KLIX 080948 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 AM CST THU DEC 8 2016 ...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS EXPECTED TODAY AND FRIDAY... .STRONG NORTH WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND PERSIST THROUGH FRIDAY AFTER A COLD FRONT MOVES THROUGH. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS. GMZ550-570-081800- /O.UPG.KLIX.GL.A.0004.161208T1500Z-161209T1500Z/ /O.NEW.KLIX.GL.W.0006.161208T1500Z-161209T1500Z/ /O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- 348 AM CST THU DEC 8 2016 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS THIS MORNING THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-552-555-557-572-575-577-081800- /O.CON.KLIX.SC.Y.0053.161208T1500Z-161210T0300Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 348 AM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 KNOTS. * WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-081800- /O.CON.KLIX.SC.Y.0053.161208T1500Z-161209T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 348 AM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
042 WHUS74 KLIX 081519 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 919 AM CST THU DEC 8 2016 ...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TODAY AND FRIDAY... .STRONG NORTH WINDS WILL PERSIST THROUGH FRIDAY IN THE WAKE OF A PASSING COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS. GMZ550-570-082330- /O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/ /O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- 919 AM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS THIS MORNING THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-552-555-557-572-575-577-082330- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 919 AM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 KNOTS. * WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-082330- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 919 AM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
300 WHUS74 KLIX 082135 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 PM CST THU DEC 8 2016 ...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT AND FRIDAY... .STRONG NORTH WINDS WILL PERSIST THROUGH FRIDAY IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS. GMZ550-570-090545- /O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/ /O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- 335 PM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS 34 TO 40 KNOTS THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-552-555-557-572-575-577-090545- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 335 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 KNOTS. * WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-090545- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 335 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24/RR
757 WHUS74 KLIX 090315 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 915 PM CST THU DEC 8 2016 ...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT AND FRIDAY... .STRONG NORTH WINDS WILL PERSIST THROUGH FRIDAY IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS. GMZ550-570-091115- /O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/ /O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- 915 PM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS 34 TO 40 KNOTS THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-552-555-557-572-575-577-091115- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 915 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 KNOTS. * WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-091115- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 915 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
060 WHUS74 KLIX 090935 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 AM CST FRI DEC 9 2016 ...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT AND FRIDAY... .STRONG NORTH WINDS WILL PERSIST TODAY IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS. GMZ550-570-091745- /O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/ /O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- 335 AM CST FRI DEC 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS 34 TO 40 KNOTS THROUGH THE MORNING HOURS. NORTH WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH THIS EVENING. * SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-552-555-557-572-575-577-091745- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 335 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 KNOTS. * WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-091500- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 335 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
499 WHUS74 KLIX 091510 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 910 AM CST FRI DEC 9 2016 ...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT AND FRIDAY... .STRONG NORTH WINDS WILL PERSIST TODAY IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS. GMZ550-570-092315- /O.EXP.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/ /O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- 910 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...NORTHEAST WINDS 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO 35 KNOTS THROUGH THIS EVENING. * SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-091615- /O.EXP.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 910 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHEAST WINDS HAVE EASED TO 15 TO 20 KNOTS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TODAY. $$ GMZ536-538-552-555-557-572-575-577-092315- /O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 910 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHEAST WINDS OF 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO 35 KNOTS. * WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Dec 7, 11:32 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 7, 11:32 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1132 PM CST Wed Dec 7 2016
.AVIATION...
MVFR and occasional IFR category conditions due to ceilings will
prevail throughout much of the morning hours at the terminals. A few
showers may impact the northern and western TAF sites from around
daybreak into the mid and late morning hours. Conditions will
improve to VFR during the afternoon Thursday. Winds will increase
after daybreak and will be rather strong and gusty at KMSY...KNEW
and KGPT. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 48 29 45 / 20 30 0 0
BTR 49 51 32 46 / 30 30 10 0
ASD 50 55 34 48 / 20 20 10 0
MSY 52 56 38 48 / 20 30 10 0
GPT 50 56 36 48 / 10 20 10 10
PQL 48 57 34 49 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 AM Thursday to 9 PM CST Friday for
GMZ536-538-552-555-557-572-575-577.
Gale Watch from 9 AM CST Thursday through Friday morning for
GMZ550-570.
Small Craft Advisory from 9 AM to 9 PM CST Friday for GMZ550-570.
Small Craft Advisory from 9 AM Thursday to 9 AM CST Friday for
GMZ530-532-534.
MS...None.
GM...Small Craft Advisory from 9 AM Thursday to 9 PM CST Friday for
GMZ538-552-555-557-572-575-577.
Gale Watch from 9 AM CST Thursday through Friday morning for
GMZ570.
Small Craft Advisory from 9 AM to 9 PM CST Friday for GMZ570.
Small Craft Advisory from 9 AM Thursday to 9 AM CST Friday for
GMZ532-534.
&&Hazardous weather outlook, Dec 7, 4:15 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 415 PM CST WED DEC 7 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 415 PM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG OFFSHORE WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET WILL BRING SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS THURSDAY AND FRIDAY. A GALE WATCH HAS BEEN POSTED FOR WATERS WEST OF PORT FOURCHON DUE TO THE RISK OF FREQUENT GALE FORCE WIND GUSTS OVER THESE WATERS. A COLD HIGH PRESSURE SYSTEM WILL BRING BELOW FREEZING TEMPERATURES TO ALL OF SOUTHWEST MISSISSIPPI AND COASTAL MISSISSIPPI AS WELL AS A LARGE OF PORTION OF SOUTHEAST LOUISIANA GENERALLY FROM THE RIVER PARISHES ACROSS BATON ROUGE AND THE NORTHSHORE BOTH THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.